Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 30, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2002, 5:56 AM CDT for Pierce County, Wells County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2002, 5:56 AM CDT (10:56 UTC)
- Expired
- Jun 10, 2002, 6:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Pierce County, ND, Wells County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 101056
SVRBIS
NDC069-103-101145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
551 AM CDT MON JUN 10 2002
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA
WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 645 AM CDT
* AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF BARTON TO 5
MILES WEST OF HURDSFIELD...OR FROM 20 MILES SOUTH OF BOTTINEAU TO
60 MILES NORTHEAST OF BISMARCK...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARVEY AT 600 AM CDT
BERWICK...BOWDON AT 605 AM CDT
BALTA AT 615 AM CDT
BARTON AT 620 AM CDT
HEATON...WELLSBURG AT 630 AM CDT
SILVA...FESSENDEN AT 635 AM CDT
DIME SIZE HAIL AND WIND GUSTS AROUND 60 MPH ARE EXPECTED WITH THESE
STORMS. IF YOU ARE IN THE PATH OF THE STORMS...STAY INSIDE.
THE SHERIDAN COUNTY SHERIFF REPORTED DIME SIZE HAIL IN MCCLUSKY AT
530 AM CDT.
LAT...LON 4854 10028 4788 10018 4787 10006 4735 10002
4736 9929 4782 9932 4786 9983 4838 9986
4840 9952 4853 9953
JP MARTIN
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 3:30 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT MON JUN 10 2002
WILL CONTINUE FLOOD WATCH FOR PARTS OF CENTRAL AND WEST CENTRAL
NORTH DAKOTA THIS MORNING. HAVE ISSUED A FLASH FLOOD WARNING FOR
PORTIONS OF WEST CENTRAL ND UNTIL 730 AM MDT.
SURFACE LOW IN WESTERN NEBRASKA THIS MORNING WILL FINALLY EJECT
NORTHEAST OVER THE NEXT 48 HOURS AS THE UPPER LEVEL LOW MOVES SLOWLY
NORTHEAST INTO SOUTHERN CANADA. THUNDERSTORMS THIS MORNING CURVE
FROM NORTH CENTRAL NORTH DAKOTA INTO THE SOUTHWEST. 700 MB TEMPS ARE
10 + CELSIUS IN SOUTHEAST NORTH DAKOTA AND ARE SUPPRESSING ANY
THUNDERSTORM DEVELOPMENT THERE. THE WARM 700 MB TEMPERATURES WILL
SLIDE EAST THIS MORNING ALLOWING THE THUNDERSTORMS TO MOVE ACROSS
CENTRAL ND. AS THE LOW MOVES EAST COOL MORE STABLE AIR WILL MOVE
INTO WESTERN AND CENTRAL ND SUPPRESSING ANY STRONG CONVECTION.
STILL COULD SEE SOME SHOWERS TUESDAY INTO WEDNESDAY...BUT WILL KEEP
CHANCES LOW AS BEST DYNAMICS AND BEST MOISTURE ADVECTION WILL MOVE
EAST OF THE AREA.
.BIS...FLOOD WATCH UNTIL 11 AM THIS MORNING FOR MCLEAN...MERCER...
GOLDEN VALLEY...AND OLIVER COUNTIES
FLASH FLOOD WARNING UNTIL 730 AM MDT FOR STARK...BILLINGS...
AND DUNN COUNTIES.
TSWIn the hours before
Local storm report, Jun 10, 3:30 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM DICKINSON ND FLOOD
06/10/02 STARK STREET FLOODING VERY
HEAVY RAIN REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0320 AM HALLIDAY ND .88 INCH HAIL
06/10/02 DUNN REPORTED BY STORM
SPOTTER.
0325 AM HALLIDAY ND 1.75 INCH HAIL
06/10/02 DUNN REPORTED BY COOPERATIVE
OBSERVER.Special weather statement, Jun 10, 3:35 AM CDT, 2 hours 21 minutes before
NDZ001-009-017-101035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 335 AM CDT (235 AM MDT) MON JUN 10 2002 WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE OVER NORTHWESTERN NORTH DAKOTA THROUGH THE EARLY MORNING HOURS. THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND DANGEROUS LIGHTNING...AS WELL AS PERIODS OF HEAVY RAIN. MINOR FLOODING IS POSSIBLE IN LOW LYING AND POOR DRAINAGE AREAS SO USE CAUTION WHEN APPROACHING SUCH AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND UPDATES. THOMSON
Special weather statement, Jun 10, 4:30 AM CDT, 1 hour 26 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT MON JUN 10 2002 ...THUNDERSTORMS...SOME SEVERE WITH HEAVY RAIN WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING... THUNDERSTORMS ARE MOVING ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING...SOME WERE SEVERE OR WERE PRODUCING HEAVY RAIN. THERE IS A FLASH FLOOD WARNING AND A FLOOD WATCH FOR PARTS OF WEST CENTRAL AND CENTRAL NORTH DAKOTA THIS MORNING. IN ADDITION A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST CENTRAL NORTH DAKOTA THIS MORNING. A LOW PRESSURE SYSTEM IN WESTERN SOUTH DAKOTA WILL MOVE SLOWLY NORTHEAST TODAY. COLD AIR TO THE WEST OF THE LOW...AND WARM MOIST ASSOCIATED WITH THE LOW WILL CAUSE NUMEROUS THUNDERSTORMS THROUGHOUT THE MORNING. FOR FURTHER DETAILS GO TO THE BISMARCK NATIONAL WEATHER SERVICE INTERNET PAGE. WEATHER SPOTTERS WILL BE NEEDED THIS MORNING.
Local storm report, Jun 10, 4:46 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
446 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM WHITE SHIELD ND 70 MPH TSTM GUST
06/10/02 MCLEAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0419 AM GARRISON MUNI ARPT ND 76 MPH TSTM GUST
06/10/02 MCLEAN
0430 AM GARRISON ND WIND DAMAGE
06/10/02 MCLEAN CAMPER BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 AM 3 W MAX ND .75 INCH HAIL
06/10/02 MCLEAN VERY HEAVY RAIN...COULD
NOT SEE ROAD. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Jun 10, 5:12 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
512 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 AM 7 W SAWYER ND .75 INCH HAIL
06/10/02 WARD REPORTED BY MEDIA.Special weather statement, Jun 10, 5:38 AM CDT, 18 minutes before
NDZ001-009-017-101135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 538 AM CDT (438 AM MDT) MON JUN 10 2002 THE RAIN SHOWERS AND THUNDERSTORMS THAT HAVE BLANKETED NORTHWESTERN NORTH DAKOTA THIS MORNING ARE SLOWLY LIFTING OUT OF THE AREA...FROM SOUTH TO NORTH. WHILE NO SIGNIFICANT STREET FLOODING HAS BEEN REPORTED IN THE TRI COUNTY AREA...RAINFALL AMOUNTS UP TO ONE HALF INCH IN JUST A COUPLE HOURS TIME CAN CAUSE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. EARLY MORNING MOTORISTS AND PEDESTRIANS SHOULD USE CAUTION WHEN APPROACHING SUCH AREAS. POOLED WATER CAN BE MUCH DEEPER THAN IT APPEARS. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:15 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 60 min |
| Jun 10, 1:49 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 56 min |
| Jun 10, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jun 10, 2:33 AM CDT | Flash Flood Warning | BIS | Billings, Dunn, Stark | 6 hr |
| Jun 10, 3:26 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 64 min |
| Jun 10, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 62 min |
| Jun 10, 4:09 AM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 51 min |
| Jun 10, 4:22 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 53 min |
| Jun 10, 5:03 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.